Existence of entire solutions of Monge–Ampère equations with prescribed asymptotic behavior

  • Jiguang Bao
  • Jingang XiongEmail author
  • Ziwei Zhou


We prove the existence of entire solutions of the Monge–Ampère equations with prescribed asymptotic behavior at infinity of the plane, which was left unsolved by Caffarelli–Li in 2003. The special difficulty of the problem in dimension two is due to the global logarithmic term in the asymptotic expansion of solutions at infinity. Furthermore, we give a PDE proof of the characterization of the space of solutions of the Monge–Ampère equation \(\det \nabla ^2 u=1\) with \(k\ge 2\) singular points, which was established by Gálvez–Martínez–Mira in 2005. We also obtain the existence of solutions in higher dimensional cases with general right hand sides.

Mathematics Subject Classification

35J96 35B40 



  1. 1.
    Bao, J., Li, H., Zhang, L.: Monge–Ampère equation on exterior domains. Calc. Var. Partial Differ. Equ. 52, 39–63 (2015)CrossRefGoogle Scholar
  2. 2.
    Caffarelli, L.A.: Topics in PDEs: The Monge–Ampère equation. Graduate course. Courant Institute, New York University (1995)Google Scholar
  3. 3.
    Caffarelli, L.A., Li, Y.Y.: An extension to a theorem of Jörgens, Calabi, and Pogorelov. Commun. Pure Appl. Math. 56, 549–583 (2003)CrossRefGoogle Scholar
  4. 4.
    Caffarelli, L.A., Li, Y.Y.: A Liouville theorem for solutions of the Monge–Ampère equation with periodic data. Ann. Inst. H. Poincar Anal. Non Linaire 21, 97–120 (2004)zbMATHGoogle Scholar
  5. 5.
    Calabi, E.: Improper affine hyperspheres of convex type and a generalization of a theorem by K. Jörgens. Mich. Math. J. 5, 105–126 (1958)CrossRefGoogle Scholar
  6. 6.
    Cheng, S.Y., Yau, S.T.: Complete affine hypersurfaces. I. The completeness of affine metrics. Commun. Pure Appl. Math. 39(6), 839–866 (1986)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Evans, L.C., Gariepy, R.F.: Measure Theory and Fine Properties of Functions. CRC Press, Boca Raton (1992)zbMATHGoogle Scholar
  8. 8.
    Ferrer, L., Martínez, A., Milán, F.: The space of parabolic affine spheres with fixed compact boundary. Monatsh. Math. 130(1), 19–27 (2000)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Figalli, A.: The Monge–Ampère Equation and its Applications. Zurich Lectures in Advanced Mathematics. European Mathematical Society (EMS), Zürich (2017)CrossRefGoogle Scholar
  10. 10.
    Gálvez, J.A., Martínez, A., Mira, P.: The space of solutions to the Hessian one equation in the finitely punctured plane. J. Math. Pures Appl. (9) 84(12), 1744–1757 (2005)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Gutierrez, C.E.: The Monge–Ampère Equation. Progress in Nonlinear Differential Equations and Applications, vol. 44. Birkhauser Boston Inc., Boston (2001)Google Scholar
  12. 12.
    Jörgens, K.: Über die Lösungen der Differentialgleichung \(rt-s^2=1\). Math. Ann. 127, 130–134 (1954)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Jörgens, K.: Harmonische Abbildungen und die Differentialgleichung \(rt-s^2=1\). Math. Ann. 129, 330–344 (1955)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Jost, J., Xin, Y.L.: Some aspects of the global geometry of entire space-like submanifolds. Results Math. 40, 233–245 (2001)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Jin, T., Xiong, J.: A Liouville theorem for solutions of degenerate Monge–Ampère equations. Commun. Partial Differ. Equ. 39, 306–320 (2014)CrossRefGoogle Scholar
  16. 16.
    Jin, T., Xiong, J.: Solutions of some Monge–Ampère equations with isolated and line singularities. Adv. Math. 289, 114–141 (2016)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Li, Y.Y.: Some existence results of fully nonlinear elliptic equations of Monge–Ampère type. Commun. Pure Appl. Math. 43, 233–271 (1990)CrossRefGoogle Scholar
  18. 18.
    Li, Y.Y., Lu, S.: Existence and nonexistence to exterior Dirichlet problem for Monge–Ampère equation. To appear in Calculus of Variatoins and PDEsGoogle Scholar
  19. 19.
    Nitsche, J.C.C.: Elementary proof of Bernsteins theorem on minimal surfaces. Ann. Math. 66, 543–544 (1957)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Pogorelov, A.V.: On the improper convex affine hyperspheres. Geom. Dedicata 1, 33–46 (1972)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Teixeira, E.V., Zhang, L.: Global Monge–Ampère equation with asymptotically periodic data. Indiana Univ. Math. J. 65, 399–422 (2016)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.School of Mathematical Sciences, Beijing Normal University, Laboratory of Mathematics and Complex SystemsMinistry of EducationBeijingChina

Personalised recommendations